Sign-Preserving Approximation of Periodic Functions
- 22 Downloads
We prove the Jackson theorem for a zero-preserving approximation of periodic functions (i.e., in the case where the approximating polynomial has the same zeros yi) and for a sign-preserving approximation [i.e., in the case where the approximating polynomial is of the same sign as a function f on each interval (yi, yi − 1)]. Here, yi are the points obtained from the initial points −π ≤ y2s ≤y2s−1 <...< y1 < π using the equality yi = yi + 2s + 2π furthermore, these points are zeros of a 2π-periodic continuous function f.
KeywordsContinuous Function Initial Point Periodic Function Jackson Theorem
Unable to display preview. Download preview PDF.
- 1.D. Leviatan, "Shape-preserving approximation by polynomials," J. Comput. Appl. Math., 121, Nos. 1, 2, 73-94 (2000).Google Scholar
- 2.S. B. Stechkin, "On the best approximation of periodic functions by trigonometric polynomials," Dokl. Akad. Nauk SSSR, 83, No. 5, 651-654 (1952).Google Scholar
- 3.V. K. Dzyadyk, Introduction to the Theory of Uniform Approximation of Functions by Polynomials [in Russian], Nauka, Moscow (1977).Google Scholar
- 4.I. A. Shevchuk, Polynomial Approximation and Traces of Functions Continuous on an Interval [in Russian], Naukova Dumka, Kiev (1992).Google Scholar
- 5.J. Gilewicz and I. A. Shevchuk, "Comonotone approximation," Fundam. Prikl. Mat., 2, Issue 2, 319-363 (1996).Google Scholar
- 6.M. G. Pleshakov, "Comonotone Jackson's inequality," J. Approxim. Theory, 99, No. 6, 409-421 (1999).Google Scholar
- 7.M. G. Pleshakov, Comonotone Approximation of Periodic Functions from Sobolev Classes [in Russian], Author's Abstract of the Candidate-Degree Thesis (Physics and Mathematics), Saratov (1998).Google Scholar